Nonintegrable perturbations of scalar viscous shock profiles

Shlomo Engelberg*, Steven Schochet

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Solutions of scalar viscous conservation laws whose initial data are bounded and tend at x = ±∞ to values that may be connected by a shock profile are shown to converge in L to a time-dependent translation of that profile. Unlike the standard theory, the initial data is not restricted to be an L1 perturbation of the shock profile, and the translation may not be linear in time. Estimates for the translation are obtained.

Original languageEnglish
Pages (from-to)121-140
Number of pages20
JournalAsymptotic Analysis
Volume48
Issue number1-2
StatePublished - 2006

Fingerprint

Dive into the research topics of 'Nonintegrable perturbations of scalar viscous shock profiles'. Together they form a unique fingerprint.

Cite this